Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 57, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Nov 12, 2020, 8:24 AM EST for 10 counties in North Carolina. It was in force for 8 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 12, 2020, 8:24 AM EST (13:24 UTC)
- Expired
- Nov 12, 2020, 4:09 PM EST
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Alamance County, NC, Chatham County, NC, Durham County, NC, Harnett County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Randolph County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 10:30 AM EST | FLASH FLOOD | 4 Nne Garner, NC | WALNUT CREEK OVERFLOWED ITS BANKS ON FOUNTAIN DRIVE IN SOUTHEAST RALEIGH. |
| Nov 12, 11:16 AM EST | FLASH FLOOD | 2 S Candor, NC | WATER REPORTED ACROSS ROADWAYS IN MULTIPLE LOCATIONS ALONG NC-731 NEAR CANDOR. |
| Nov 12, 11:16 AM EST | FLASH FLOOD | Candor, NC | NC 731 FLOODED IN MULTIPLE LOCATIONS NEAR CANDOR. |
| Nov 12, 11:58 AM EST | FLASH FLOOD | 1 Se Tramway, NC | WILLET RD FLOODED NEAR HICKORY HOUSE RD. |
| Nov 12, 12:00 PM EST | FLASH FLOOD | 2 Sse New Hill, NC | HOLLY SPRINGS NEW HILL RD NEAR CEDAR CLOSED DUE TO FLOODING. |
| Nov 12, 12:12 PM EST | FLASH FLOOD | 4 Nnw Duncan, NC | TRAINED SPOTTER REPORTS OVER 6 INCHES OF RAPIDLY MOVING WATER ACROSS REX ROAD BETWEEN AVENT FERRY ROAD AND CASS-HOLT ROAD IN HOLLY SPRINGS. |
| Nov 12, 12:35 PM EST | FLASH FLOOD | 4 Ene Pekin, NC | ROAD FLOODED ON LOVIN HILL RD IN CANDOR. |
| Nov 12, 12:44 PM EST | FLASH FLOOD | 2 Sse Cumnock, NC | MCNEILL RD NEAR US-421 BUSINESS CLOSED DUE TO FLOODING. |
| Nov 12, 1:00 PM EST | FLASH FLOOD | 2 Ese Raleigh, NC | GAGE AT CRABTREE CREEK AT OLD WAKE FOREST RD IN MINOR FLOODING. |
| Nov 12, 1:08 PM EST | FLASH FLOOD | 4 Nw Gorman, NC | STANDING WATER REPORTED ON SNOW HILL RD BETWEEN SNOW VALLEY ROAD AND INFINITY ROAD IN DURHAM DUE TO FLOODING. |
| Nov 12, 1:10 PM EST | FLASH FLOOD | 3 S Holly Springs, NC | FLOODING ON ROADWAY AT WADE NASH RD AND PINEY GROVE RD. |
| Nov 12, 1:16 PM EST | FLASH FLOOD | 2 Nne Duncan, NC | TRAINED SPOTTER REPORTS 8 TO 12 INCHES OF RAPIDLY FLOWING WATER ACROSS 100FT OF DUNCAN COOK ROAD NEAR BUCKHORN DUNCAN ROAD IN SW WAKE COUNTY. CREEK HAS JUMPED CULVERT. |
| Nov 12, 2:30 PM EST | FLASH FLOOD | 1 Wnw Rolesville, NC | SEARCH FOR MISSING CHILD ONGOING DUE TO FLOODING AT 5700 LORD GRANVILLE WAY IN ROLESVILLE. |
| Nov 12, 2:32 PM EST | FLASH FLOOD | 3 Ene Steeds, NC | UPPER RD CLOSED DUE TO FLOODING. |
| Nov 12, 2:42 PM EST | FLASH FLOOD | Carthage, NC | NC 22 CLOSED IN CARTHAGE DUE TO FLOODING. |
| Nov 12, 2:54 PM EST | FLASH FLOOD | 1 S Vass, NC | JAMES ST FLOODED. |
| Nov 12, 3:04 PM EST | FLASH FLOOD | 5 Wsw Robbins, NC | PINE GROVE CHURCH RD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WGUS52 KRAH 121324
FFWRAH
NCC001-037-063-085-105-123-125-135-151-183-121915-
/O.NEW.KRAH.FF.W.0057.201112T1324Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
824 AM EST Thu Nov 12 2020
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southeastern Alamance County in central North Carolina...
Chatham County in central North Carolina...
Durham County in central North Carolina...
Harnett County in central North Carolina...
Lee County in central North Carolina...
Montgomery County in central North Carolina...
Moore County in central North Carolina...
Orange County in central North Carolina...
Southern Randolph County in central North Carolina...
Wake County in central North Carolina...
* Until 215 PM EST.
* At 824 AM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen since 7 am. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern
Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler
City, North Carolina Zoo, Badin Lake, Wake Forest, Garner,
Carrboro, Fuquay-Varina and Pinehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
3622 7881 3607 7880 3606 7867 3588 7829
3581 7828 3553 7870 3532 7854 3525 7862
3527 7879 3520 7908 3521 7923 3504 7945
3517 7962 3518 8004 3532 8008 3536 8005
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Leins4 follow-up statements
206
WGUS72 KRAH 121511
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1011 AM EST Thu Nov 12 2020
NCC001-037-063-085-105-123-125-135-151-183-121915-
/O.CON.KRAH.FF.W.0057.000000T0000Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Durham NC-Harnett NC-Lee NC-Montgomery NC-
Moore NC-Orange NC-Randolph NC-Wake NC-
1011 AM EST Thu Nov 12 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EST THIS
AFTERNOON FOR SOUTHEASTERN ALAMANCE, CHATHAM, DURHAM, HARNETT, LEE,
MONTGOMERY, MOORE, ORANGE, SOUTHERN RANDOLPH AND WAKE COUNTIES...
At 1011 AM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen since 6 am. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern
Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler
City, North Carolina Zoo, Badin Lake, Wake Forest, Garner,
Carrboro, Fuquay-Varina and Pinehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
3622 7881 3607 7880 3606 7867 3588 7829
3581 7828 3553 7870 3532 7854 3525 7862
3527 7879 3520 7908 3521 7923 3504 7945
3517 7962 3518 8004 3532 8008 3536 8005
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2-3 INCHES IN 5 HOURS
$$
Leins719
WGUS72 KRAH 121806
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
106 PM EST Thu Nov 12 2020
NCC001-037-063-085-105-123-125-135-151-183-121915-
/O.CON.KRAH.FF.W.0057.000000T0000Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Durham NC-Harnett NC-Lee NC-Montgomery NC-
Moore NC-Orange NC-Randolph NC-Wake NC-
106 PM EST Thu Nov 12 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EST THIS
AFTERNOON FOR SOUTHEASTERN ALAMANCE, CHATHAM, DURHAM, HARNETT, LEE,
MONTGOMERY, MOORE, ORANGE, SOUTHERN RANDOLPH AND WAKE COUNTIES...
At 106 PM EST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. 1 to 2 inches of rain have fallen since
noon, with some areas seeing 4 to 5 inches of rain since daybreak.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern
Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler
City, North Carolina Zoo, Badin Lake, Wake Forest, Garner,
Carrboro, Fuquay-Varina and Pinehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
3622 7881 3607 7880 3606 7867 3588 7829
3581 7828 3553 7870 3532 7854 3525 7862
3527 7879 3520 7908 3521 7923 3504 7945
3517 7962 3518 8004 3532 8008 3536 8005
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Leins878
WGUS52 KRAH 121852
FFWRAH
NCC001-037-063-085-105-123-125-135-151-183-122115-
/O.EXT.KRAH.FF.W.0057.000000T0000Z-201112T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
152 PM EST Thu Nov 12 2020
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Southeastern Alamance County in central North Carolina...
Chatham County in central North Carolina...
Durham County in central North Carolina...
Harnett County in central North Carolina...
Lee County in central North Carolina...
Montgomery County in central North Carolina...
Moore County in central North Carolina...
Orange County in central North Carolina...
Southern Randolph County in central North Carolina...
Wake County in central North Carolina...
* Until 415 PM EST.
* At 152 PM EST, Doppler radar indicated thunderstorms producing
heavy rain are still making their way through central NC. Nearly 3
to 4 inches of rain have fallen since daybreak, resulting in
numerous reports of flash flooding and hazardous conditions.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern
Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler
City, North Carolina Zoo, Badin Lake, Wake Forest, Garner,
Carrboro, Fuquay-Varina and Pinehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
3622 7881 3607 7880 3606 7867 3588 7829
3581 7828 3553 7870 3532 7854 3525 7862
3527 7879 3520 7908 3521 7923 3504 7945
3517 7962 3518 8004 3532 8008 3536 8005
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Leins533
WGUS72 KRAH 122109
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
409 PM EST Thu Nov 12 2020
NCC001-037-063-085-105-123-125-135-151-183-122119-
/O.CAN.KRAH.FF.W.0057.000000T0000Z-201112T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Durham NC-Harnett NC-Lee NC-Montgomery NC-
Moore NC-Orange NC-Randolph NC-Wake NC-
409 PM EST Thu Nov 12 2020
...FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
FOR SOUTHEASTERN ALAMANCE, CHATHAM, DURHAM, HARNETT, LEE,
MONTGOMERY, MOORE, ORANGE, SOUTHERN RANDOLPH AND WAKE COUNTIES...
The heavy rain has ended, however flooding persists across this
area. Please refer to the areal flood warning product for further
information. Please continue to heed remaining road closures.
LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
3622 7881 3607 7880 3606 7867 3588 7829
3581 7828 3553 7870 3532 7854 3525 7862
3527 7879 3520 7908 3521 7923 3504 7945
3517 7962 3518 8004 3532 8008 3536 8005
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 7:46 AM EST, 38 minutes earlier.
Area forecast discussion, Nov 12, 7:46 AM EST, 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 746 AM EST Thu Nov 12 2020 .SYNOPSIS... Tropical moisture will interact with a cold front that will settle southeastward across central NC today. A secondary cold front will follow and cross the region on Friday, with following clearing and cooler conditions through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 745 AM Thursday... A morning forecast update has been sent to account for a faster frontal passage of the lead cold front, which has already progressed to a VUJ to RDU to IXA arc as of 1245Z. Breezy nly to nely flow and cooling through the 60s will take place behind it. It will also continue to be the focus for along and anafrontal, flooding rain. A shortwave trough over the mid MS Valley this morning is forecast to pivot newd along the Appalachians today, where it will energize a preceding shear axis and wrn bound of tropical moisture characterized by record high precipitable water values between 1.75- 2.25" over the Southeast. An associated cold front aloft and tropospheric-deep frontal zone will consequently strengthen and spread east across cntl NC today, in the right entrance region of an upr jet forecast to strengthen to between 175-200 kts across the St. Lawrence River through 00Z Fri. Associated strong upr divergence and UVVs are forecast to maximize squarely over cntl NC around 18Z, then move ewd and offshore through 06Z Fri. At the surface, a wavy, lead frontal zone was analyzed at 09Z from a 1012 mb low over ern VA swwd to just south of INT and HKY, to a 1010 mb low centered over the Upstate of SC. The trailing front extended from there, near GSP, generally swd into Tropical Storm Eta. The frontal segment from ern VA to wrn NC --and the nrn bound of maritime Tropical air characterized by surface dewpoints in the upr 60s-lwr 70s and generally weak MLCAPE between 500-1000 J/kg-- will continue to settle sewd across cntl NC today - through the Triangle and to the US Highway 64 corridor around 16Z, then swd across the Sandhills and srn Coastal Plain between 18-20Z. A closely-trailing front was analyzed from New England swwd across ern PA and the VA/NC Blue Ridge. This boundary and leading edge of markedly cooler and drier air, characterized by surface temperatures and dewpoint temperatures in the 40s-50s, will settle sewd into the nrn Piedmont around 00Z, then swd across cntl NC overnight. While scattered to numerous showers and isolated storms will continue to bubble in the weakly unstable airmass over cntl NC this morning, the focus for heavy rain will occur along and immediately behind the aforementioned lead frontal zone as it settles sewd today. That boundary will also focus a risk of storms capable of producing strong to damaging wind gusts or an isolated tornado. There also appears to be some potential for those storms to become briefly elevated before dissipating, as they become undercut by the surface front, with some tendency for splitting and left-movers on the immediate cool side of the boundary, where backing and strengthening mid-upr tropospheric flow resulting from the passing cold front aloft will favor lengthening and counter-clockwise-curved hodographs. A conditional risk of large hail would result should large scale ascent and rotational influences compensate for weak elevated buoyancy north of the front. Widespread, heavy rain will then taper off from nw to se during the afternoon and evening, with just lingering light rain overnight. WPC QPF has generally been followed and forecast, which closely resembles 00Z HREF mean values; and this would support an additional 2 to 5 inches of rain over cntl NC, with the highest values from the srn Piedmont newd across the Sandhills and Coastal Plain. When combined with the several inches that have already fallen from near FAY newd to RWI, including over 6.5" storm total already at the latter, isolated storm total amounts of 8-12" will be possible. High temperatures in the upr 60s to mid 70s will occur prior to the lead frontal passage today, with post-frontal temperatures generally in the 60s. The passage of the trailing front tonight will cause temperatures to cool more appreciably tonight, to lows mostly in the 50s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 350 AM Thursday... Strong, quasi-zonal flow aloft will overspread the Carolinas this period, between a strengthening subtropical ridge across the Gulf of Mexico and FL and a shortwave trough that will pivot newd across the lwr Great Lakes, Northeast, and Atlantic Canada. At the surface, weak high pressure will ridge swd across the middle Atlantic --in cold air damming fashion east of the Appalachians-- between the remnants of Eta well offshore the coast of the Carolinas and a cold front that will approach from the northwest and cross cntl NC Fri afternoon and evening. Continental Polar high pressure will follow and build east across the middle Atlantic through Sat. A subsidence inversion will have developed and provided deep dryness and stability atop moisture trapped in the ow levels, in a lingering cold air damming regime across cntl NC early Fri. Associated low overcast and areas of light rain should erode/clear, as nwly flow and associated cold air advection and downslope drying strengthen and promote mixing by midday-early afternoon. So after a cloudy, cool, and damp start with temperatures in the 50s throughout the morning, clearing and warming will occur from west to east through the afternoon. Afternoon/high temperatures are expected to range from the lwr 70s over the srn Piedmont to mid-upr 60s across the ne Piedmont and nrn Coastal Plain, the latter where low clouds will linger longest. Clear and much cooler conditions will follow for Fri night, with lows ranging from the upr 30s over the rural wrn Piedmont to 40s elsewhere. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 250 AM Thursday... Through Sunday night: A cold, transient surface high will move through the northern mid-Atlantic/Northeast on Saturday, shifting offshore but continuing to ridge westward into the area Saturday night. Expect the weather to remain dry through Saturday night with near normal highs and slightly above normal lows. For Sunday, an upper level trough will deepen over the Plains Saturday night as a surface low develops off the northern Rockies. The surface low will move east into the Great Lakes by Sunday. An attendant cold front will extend south through the MS Valley Sunday morning, surging eastward through the Appalachians and mid-Atlantic Sunday eve/night as the upper trough tilts negatively through the Great Lakes as it lifts toward Canada. Will maintain a slight chance for showers across the north. With the southerly flow ahead of the front on Sunday, high temperatures are expected to be a category or two above normal. Lows will depend on the timing of the front, but largely expect them to be at least a category above normal in the NW and potentially several in the SE. Monday through Wednesday: Expect a largely dry, seasonable forecast for early next week. Surface high pressure will slowly build east through the Deep South as the upper level trough gradually shifts east and over the Atlantic. Deep NW flow should result in predominantly clear skies. Temperatures should be near normal on Monday, decreasing to several degrees below normal for Tuesday and Wednesday. Patchy frost will be possible, mainly in the northern Piedmont, Monday through Wednesday mornings. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 650 AM Thursday... Generally IFR-MVFR ceilings and showers will become increasingly widespread as a cold front settles sewd across cntl NC today. Showers may be accompanied by scattered storms, mainly at RDU; FAY; and RWI along and for several hours behind the front, before the widespread, steadiest rain then tapers off from northwest to southeast during the afternoon and evening. Though the widespread, heavy rain will end by late this afternoon and evening, widespread LIFR-IFR conditions in continued moist, nely low level flow, and also areas of light rain, will persist tonight and through the first half of Friday. Outlook: A secondary cold front will cross the region Friday afternoon and evening, with associated clearing to VFR. While mainly VFR conditions will then persist through early next week, a frontal system will affect the region with a chance of MVFR ceilings and a few showers Sunday into early Sunday night. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...KC AVIATION...MWS
Hazardous weather outlook, Nov 12, 6:24 AM EST, 2 hours before
Hazardous Weather Outlook National Weather Service Raleigh NC 624 AM EST Thu Nov 12 2020 NCZ011-026>028-040>043-073>078-083>086-088-089-131200- Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 624 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, isolated thunderstorms will be capable of producing damaging wind gusts or an isolated tornado through early this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>010-021>025-038-039-131200- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Davidson-Randolph- 624 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 12, 7:31 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
731 AM EST Thu Nov 12 2020
NCZ025-039>042-074>077-083-084-121345-
Anson NC-Richmond NC-Johnston NC-Lee NC-Chatham NC-Durham NC-
Harnett NC-Randolph NC-Wake NC-Moore NC-Montgomery NC-
731 AM EST Thu Nov 12 2020
...HEAVY SHOWERS WILL AFFECT MOORE... EAST CENTRAL
ANSON...HARNETT...MONTGOMERY...NORTHERN RICHMOND... SOUTHERN
RANDOLPH...LEE...WAKE...NORTHWESTERN JOHNSTON...CHATHAM AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 845 AM EST...
At 729 AM EST, Doppler radar was tracking an area of showers along a
line extending from Ellerbe to near Southern Pines to near Fuquay
Varina. Movement was northeast at 30 mph.
Heavy rain and minor flooding will be possible with these storms.
Locations impacted include...
Raleigh, Durham, Cary, Sanford, Southern Pines, Pittsboro,
Lillington, Troy, Carthage and Siler City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3551 8007 3552 8007 3583 7907 3601 7856
3601 7851 3598 7843 3594 7839 3593 7835
3591 7835 3590 7833 3590 7831 3581 7825
3542 7859 3499 7997 3536 8006 3537 8005
3551 8010
TIME...MOT...LOC 1229Z 220DEG 26KT 3556 7872 3523 7938
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:28 PM EST | Areal Flood Advisory | RAH | Edgecombe, Halifax | 88 min |
| Nov 11, 8:00 PM EST | Flash Flood Warning | RAH | Edgecombe, Halifax | 3 hr |
| Nov 11, 8:44 PM EST | Areal Flood Advisory | RAH | Cumberland, Hoke, Scotland | 3 hr |
| Nov 11, 9:13 PM EST | River Flood Warning | RAH | Edgecombe | 4 days |
| Nov 11, 10:01 PM EST | River Flood Warning | RAH | Johnston | 4 days |
| Nov 11, 10:03 PM EST | River Flood Warning | RAH | Davidson, Davie | 72 hr |
| Nov 11, 10:08 PM EST | Areal Flood Advisory | RAH | Harnett, Johnston, Wayne | 3 hr |
| Nov 11, 10:48 PM EST | Areal Flood Advisory | RAH | Sampson, Wayne | 5 hr |
| Nov 11, 10:54 PM EST | Areal Flood Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 5 hr |
| Nov 11, 11:46 PM EST | Special Weather Statement | RAH | Halifax | 59 min |
| Nov 12, 6:23 AM EST | Flash Flood Warning | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 4 hr |
| Nov 12, 6:43 AM EST | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Wake and 2 more | 3 hr |
| Nov 12, 7:31 AM EST | Special Weather Statement | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Wake | 74 min |
| Nov 12, 7:34 AM EST | Areal Flood Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 3 hr |
| Nov 12, 8:33 AM EST | Flash Flood Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more | 8 hr |
| Nov 12, 9:05 AM EST | Flash Flood Warning | RAH | Anson, Richmond, Scotland, Stanly | 7 hr |
| Nov 12, 9:28 AM EST | Special Weather Statement | RAH | Harnett, Johnston, Lee, Wake | 62 min |
| Nov 12, 9:56 AM EST | Flash Flood Warning | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 6 hr |
| Nov 12, 10:36 AM EST | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 6 hr |
| Nov 12, 10:39 AM EST | Special Weather Statement | RAH | Wayne | 66 min |
| Nov 12, 11:22 AM EST | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Sampson, Scotland | 53 min |
| Nov 12, 11:55 AM EST | River Flood Warning | RAH | Johnston | 3 days |
| Nov 12, 12:03 PM EST | River Flood Warning | RAH | Alamance | 42 hr |
| Nov 12, 12:37 PM EST | Special Weather Statement | RAH | Bladen | 38 min |
| Nov 12, 1:08 PM EST | River Flood Warning | RAH | Chatham | 53 hr |
| Nov 12, 2:30 PM EST | River Flood Warning | RAH | Cumberland | 5 days |
| Nov 12, 3:07 PM EST | River Flood Warning | RAH | Edgecombe | 9 days |
| Nov 12, 3:12 PM EST | River Flood Warning | RAH | Wayne | 9 days |
| Nov 12, 3:56 PM EST | Areal Flood Warning | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Nov 12, 4:08 PM EST | Areal Flood Warning | RAH | Alamance, Chatham, Durham, Harnett, Lee, Montgomery and 4 more | 5 hr |
| Nov 12, 4:25 PM EST | Areal Flood Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more | 5 hr |
| Nov 12, 4:27 PM EST | Areal Flood Warning | RAH | Cumberland, Hoke, Sampson | 5 hr |
| Nov 12, 4:44 PM EST | River Flood Warning | RAH | Chatham, Lee | 65 hr |
| Nov 12, 6:00 PM EST | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Scotland, Stanly | 3 hr |
| Nov 12, 6:22 PM EST | Areal Flood Warning | RAH | Anson, Richmond | 41 hr |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.